MAUDE Adverse Event Report: SYNTHES GMBH ARTICULATED TENSION DV GAUGE-SPAN 20; INSTRUMENT, COMPRESSION

SYNTHES GMBH ARTICULATED TENSION DV GAUGE-SPAN 20; INSTRUMENT, COMPRESSION
Catalog Number 321.12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that in (b)(6) 2024, a prophylactic tfna was inserted to the patient¿s left hip along with a cement spacer where there was a cancer tumor near the intertrochanteric region.Months later as expected, a fracture occurred and continued to a non-union.On (b)(6) 2025, the tfna was removed including the lag screw, the nail and both interlocking distal screws.The 5.0 distal interlocking screws were broken, and both were retrieved, except one piece of the most distal screw.The surgeon was not concerned and left it in the femur.The revision then continued by removing the cement spacer followed by using the reamer irrigator aspirator to collect bone graft.Then a 95° blade plate 80 mm blade was inserted, while reducing with the articulating tension device item number 321.12 the small pins sheared, and the articulating tension device broke.All parts were removed with ease.Then a new articulating tension device was introduced.The rest of the case was completed successfully with no surgical delays and no patient harm.There was no patient consequences.There was no surgical delay.All available information has been disclosed for reporting.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: e1 (facility name).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: service and repair evaluation: the customer reported that it was reported that in (b)(6) 2024, a prophylactic tfna was inserted to the patient¿s left hip along with a cement spacer where there was a cancer tumor near the intertrochanteric region.Months later as expected, a fracture occurred and continued to a non-union.On (b)(6) 2025, the tfna was removed including the lag screw, the nail and both interlocking distal screws.The 5.0 distal interlocking screws were broken, and both were retrieved, except one piece of the most distal screw.The surgeon was not concerned and left it in the femur.The revision then continued by removing the cement spacer followed by using the reamer irrigator aspirator to collect bone graft.Then a 95° blade plate 80 mm blade was inserted, while reducing with the articulating tension device item number 321.12 the small pins sheared, and the articulating tension device broke.All parts were removed with ease.Then a new articulating tension device was introduced.The rest of the case was completed successfully with no surgical delays and no patient harm.Sales rep do not have the numbers for the broken 5.0 interlocking screws.There was no patient consequences.The repair technician reported that broken tip, dissembled device, missing lot number, cosmetics tested failed.The cause of the issue is faulty parts.The item was repaired per the inspection sheet, passed synthes final inspection on 27-feb -2025 and will be returned to the customer upon completion of the service and repair process.Finalized service record will be archived in mds&r.The evaluation was confirmed.The device was deemed serviceable and will be returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device history review (dhr): the device lot number is unknown, therefore a¿device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ARTICULATED TENSION DV GAUGE-SPAN 20
Common Device Name
INSTRUMENT, COMPRESSION
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21439040
Report Number8030965-2025-01828
Device Sequence Number19920552
Product Code HWN
UDI-Device Identifier10886982190369
UDI-Public(01)10886982190369
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321.12
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer03/04/2025
03/21/2025
03/25/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/17/2025
03/24/2025
03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age74 YR
Patient SexMale